Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 45, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 7, 2015, 2:01 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 2:01 PM MST (21:01 UTC)
- Expired
- Jul 7, 2015, 5:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
784
WGUS55 KVEF 072101
FFWVEF
AZC015-080000-
/O.NEW.KVEF.FF.W.0045.150707T2101Z-150708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
201 PM MST TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 500 PM MST
* AT 158 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER MAINLY RURAL SOUTH CENTRAL MOHAVE COUNTY SOUTH OF
YUCCA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
MOHAVE COUNTY.
THIS INCLUDES ALAMO ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL.
&&
LAT...LON 3458 11406 3470 11414 3474 11427 3483 11416
3493 11389 3471 11379
$$
LERICOS1 follow-up statement
071
WGUS75 KVEF 072335
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
435 PM MST TUE JUL 7 2015
AZC015-072343-
/O.CAN.KVEF.FF.W.0045.000000T0000Z-150708T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
435 PM MST TUE JUL 7 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MOHAVE COUNTY IS
CANCELLED...
HEAVY RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED...AND ARE NO
LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE
CONTINUE TO HEED ANY ROAD CLOSURES IN THE AREA.
LAT...LON 3458 11406 3470 11414 3474 11427 3483 11416
3493 11389 3471 11379
$$
PULLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:45 AM MST, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 8:45 AM MST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 845 AM PDT TUE JUL 7 2015 .SYNOPSIS...MOIST AND UNSTABLE AIR REMAINS IN PLACE ACROSS MUCH OF THE AREA WHICH ONCE HEATED WILL AGAIN TRIGGER SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE AREA STARTING LATE THIS MORNING AND LASTING INTO THIS EVENING. DRIER AIR WILL WORK IN FROM THE SOUTHWEST SUPPRESSING THUNDERSTORM DEVELOPMENT IN MUCH OF THE AREA ON WEDNESDAY EXCEPT FOR INYO COUNTY AND PARTS OF ESMERALDA AND NORTHERN LINCOLN COUNTIES. AN AREA OF LOW PRESSURE WILL CROSS THE AREA ON THURSDAY AND INCREASE THE POTENTIAL AGAIN FOR SHOWERS AND THUNDERSTORMS NORTH OF INTERSTATE 15. MOST AREAS WILL BE DRY FRIDAY INTO THIS WEEKEND. TEMPERATURES WILL REMAIN BELOW NORMAL. && .UPDATE...ONE MORE ACTIVE DAY IN STORE BEFORE DRIER CONDITIONS WORK IN FROM THE WEST TOMORROW. THE OVERALL WEATHER PATTERN HAS CHANGED LITTLE FROM 24 HOURS AGO WITH ONLY MODEST DRYING CREEPING IN FROM THE WEST. PRECIPITABLE WATER VALUES HAVE DECREASED SLIGHTLY ACROSS THE REGION BUT STILL REMAIN ELEVATED AND WHILE ATMOSPHERIC MOISTURE CONTENT THE PAST SEVERAL DAYS HAS NOT BEEN ANYTHING EXCEPTIONAL...IT HAS BEEN COMPENSATED FOR WITH SLOW STORM MOTION AND HIGH INTENSITY. THUS THE FLASH FLOOD WATCH FOR PARTS OF THE REGION LOOK GOOD. THIS MORNINGS VISIBLE SATELLITE IMAGERY INDICATES WIDESPREAD CLOUDS ACROSS NORTHERN CLARK...NORTHERN MOHAVE...AND LINCOLN COUNTY. THESE AREAS WILL BE A LITTLE SLOWER TO SEE STRONG CONVECTION BUT AS CLOUDS ERODE SHOULD SEE DEVELOPMENT LATER IN THE AFTERNOON. ELSEWHERE...NEARLY CLOUD FREE SKIES WILL LEAD TO RAPID DESTABILIZATION THIS MORNING WITH SHOWERS AND THUNDERSTORMS LIKELY TO BEGIN DEVELOPING BY NOON. STORM DEVELOPMENT WILL ALSO BE AIDED BY A BROADLY DIFFLUENT FLOW ALOFT WHICH WILL PROVIDE WIDESPREAD LIFT ACROSS THE REGION. AREAS SUCH AS THE LAS VEGAS VALLEY WILL BE SUBJECT TO STORMS MOVING OFF THE SPRING MOUNTAINS THANKS TO A LIGHT SOUTHWESTERLY FLOW DRIVING STORMS NORTHEASTWARD OFF THE HIGHER TERRAIN. IN ADDITION...OUTFLOW BOUNDARY INTERACTIONS WILL ALSO BE FAVORABLE INSTIGATORS OF CONVECTION. THE FORECAST IS IN GOOD SHAPE AND NO UPDATES ARE NECESSARY. -OUTLER- && .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. FIRST OFF, FYI, OUR RADAR WILL BE DOWN THROUGH AT LEAST THIS MORNING DUE TO A WEATHER-RELATED COMMUNICATIONS ISSUE. PLEASE USE THE ADJACENT WSR-88D RADARS AS WELL AS THE TERMINAL DOPPLER WEATHER RADAR (TLAS) FROM MCCARRAN AIRPORT FOR ANY RADAR MONITORING. DETAILED UPDATES ON THE RADAR STATUS CAN BE FOUND THROUGH THE TEXT STATUS MESSAGE (PRODUCT: RNOFTMESX) AVAILABLE ON OUR WEBPAGE. A WEAK MID-LEVEL FEATURE (WEAK 500MB WAVE AND ASSOCIATED POTENTIAL VORTICITY MAXIMUM) THAT FORMED YESTERDAY MORNING AND WAS LIKELY A DRIVER IN YESTERDAY EVENING'S STORM THAT PRODUCED A PHOTOGRAPHIC RAIN SHAFT IN VEGAS HAS MOVED EAST INTO UTAH EARLY THIS MORNING. THIS FEATURE HAS TOUCHED OFF A FEW SHOWERS FROM WHAT WE CAN SEE ON NEARBY RADARS IN EASTERN LINCOLN AND NORTHERN MOHAVE COUNTIES AS WELL AS NORTHEAST CLARK COUNTY. MOST OF THIS ACTIVITY SHOULD GO AWAY BY LATER THIS MORNING, BUT I DID ADJUST UP POPS HERE TO ACCOUNT FOR THIS EARLY MORNING ACTIVITY. OVERALL TODAY, THE MAIN PLAYERS THAT WERE AROUND 24 HOURS AGO ARE STILL THERE. WE STILL HAVE A MID/UPPER LEVEL LOW OFF THE COAST OF CALIFORNIA AND A MOIST-DRY INTERFACE STILL IN PLACE WEST OF THE CALIFORNIA-NEVADA BORDER. EAST OF THIS LINE REMAINS THE MOIST AIR WITH DRIER AIR STILL ATTEMPTING TO MOVE IN FROM THE SOUTHWEST. THE LATEST OPERATIONAL MODELS ON THE 00Z RUNS AGAIN BRING ANOTHER WEAK RIPPLE ALONG WITH A WEAK PV MAXIMUM UP ACROSS INYO COUNTY LATER THIS MORNING INTO THIS AFTERNOON. THIS MAY AGAIN HELP ENHANCE CONVECTION ACROSS INYO COUNTY TODAY. IN ADDITION, DAYTIME HEATING AND TERRAIN WILL ALSO HELP TO DRIVE CONVECTION. ACTIVITY SHOULD AGAIN GET GOING BY LATER THIS MORNING INTO THIS AFTERNOON AND THEN SLOWLY END THIS EVENING. THERE IS SLIGHTLY MORE STABLE AIR SHOWN BY THE MODELS ACROSS SAN BERNARDINO COUNTY THIS AFTERNOON, MAINLY AROUND BARSTOW AND THE MORONGO BASIN, AND THUS IT LOOKS LIKELY THESE AREAS SHOULD STAY FREE OF ANY SHOWER OR THUNDERSTORM ACTIVITY TODAY. WHAT HAS BEEN A FOCUS FOR CONVECTION THE LAST TWO DAYS AND STILL HANGS AROUND FOR TODAY IS THE MOIST-DRY INTERFACE OR SO CALLED "DESERT DRY LINE". THIS DIFFERENTIAL MOISTURE BOUNDARY HAS HELPED SPARK SOME VIGOROUS CONVECTION THAT HAS BEEN EFFICIENT IN PRODUCING HEAVY RAIN (AND THUS TRIGGERING FLASH FLOODING) THE LAST TWO DAYS. I REALLY DO NOT SEE ANYTHING DIFFERENT FOR TODAY. AS A RESULT, BASED ON THE ARW, NMM AND WRF WHICH HAVE HAD A GREAT HANDLE ON WHAT AREAS WILL SEE ACTIVITY THE LAST TWO DAYS, I USED THESE AS A GUIDE FOR WHERE TO PLACE SHOWERS AND THUNDERSTORMS FOR TODAY BUT RAMPED UP POPS CONSIDERABLY GIVEN THE MODELS OVERALL HAVE BEEN UNDOING POPS ON THE COURSER LARGER SCALE MODELS MINUS THE WRF THE LAST TWO DAYS. MODEL PWATS ARE FORECAST TO REMAIN AT OR ABOVE AN INCH FROM LAS VEGAS ON SOUTH AND EAST WITH VALUES AROUND THREE-QUARTERS OF AN INCH ELSEWHERE AWAY FROM THE FAR SOUTHWEST CWFA. AS A RESULT OF WHAT WE HAVE SEEN THE LAST TWO DAYS, WE OPTED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF THE AREA EXCEPT NORTHWEST SAN BERNARDINO, SOUTHERN SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES FOR THIS AFTERNOON AND EVENING. NOT ALL AREAS IN THE WATCH WILL SEE STORMS BUT THE BETTER STORMS THAT GET GOING TODAY WILL BE RIPE AGAIN TO UNLOAD HEAVY RAIN AND POSSIBLY TRIGGER FLASH FLOODING ESPECIALLY IF THEY IMPACT ANY LOW-LYING OR TERRAIN SENSITIVE AREAS. THE LOW OFFSHORE WILL WORK CLOSER TO THE COAST TONIGHT AND THIS WILL SPREAD DRIER AND MORE STABLE AIR OVERMUCH OF THE AREA FOR TOMORROW AS A LARGE DRY SLOT MOVES ON IN. THE BEST AREA AT RISK FOR SHOWERS AND THUNDERSTORMS WILL BE ACROSS INYO AND WESTERN ESMERALDA COUNTY. ACTIVITY FROM TODAY MAY LINGER THROUGH TONIGHT AND LAST INTO TOMORROW MORNING IN THE PANHANDLE OF LINCOLN COUNTY. THINGS LOOK TO TREND BACK UP FROM THURSDAY AS THE LOW MOVES ACROSS THE AREA ACCOMPANIED BY A 100 KT+ JET STREAM AT 250 MB MOVING NORTHEAST ACROSS SOCAL. THIS JET IS ABOUT 3-4 STANDARD DEVIATIONS ABOVE NORMAL FOR JUNE (YES THIS MAP LOOKS LIKE A WINTER TIME PATTERN WITH THIS FEATURE). THE COMBINATION OF THE LIFT FROM THE JET AND THE LOW ALONG WITH THE COLD POOL ALOFT OVERHEAD SHOULD LEAD TO AN UPTICK IN CONVECTION ACROSS MUCH OF THE AREA ON THURSDAY. THE BIG QUESTION FOR NOW IS HOW MUCH. WE INCREASED POPS NORTH OF INTERSTATE 15 GOING 30-40 PERCENT IN MOST AREAS. IT APPEARS LAS VEGAS WILL BE ON THE EDGE OF THE BEST INSTABILITY AND THE FLOW WILL FAVOR STORMS HEADING EAST SO POPS WERE MAINLY PLAYED UP ON THE WEST SIDE OF THE VALLEY. THERE IS ALSO SOME POTENTIAL WITH THIS SYNOPTIC SET-UP FOR MORE ORGANIZED STORMS TO FORM WHICH WOULD INCREASE THE SEVERE POTENTIAL. TEMPS STAY BELOW NORMAL. LAS VEGAS FAILED TO HIT 100 YESTERDAY AND SHOULD BE CLOSE TODAY. LOWER HEIGHTS AND COOLER AIR ALOFT WILL TURN THE COOLING UP EVEN MORE CREATING A NICE BREAK FROM THE SUMMER SWELTER. .LONG TERM...FRIDAY THROUGH TUESDAY. IT APPEARS WE WILL SEE THE FIRST BREAK IN THE MONSOON PATTERN ACROSS MOST OF OUR FORECAST AREA BY FRIDAY AS A DRY SOUTHWEST FLOW DEVELOPS BEHIND A SHORT WAVE TROUGH LIFTING OVER THE NORTHERN INTERMOUNTAIN REGION. A MEAN TROUGH IS FORECAST TO HOLD ALONG THE WEST COAST THROUGH EARLY NEXT WEEK WHICH WILL KEEP THE MAJORITY OF OUR FORECAST AREA UNDER A DRY SOUTHWEST FLOW. THE SOUTHERN SIERRA AND ESMERALDA COUNTY WILL STILL SEE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AS SOME MOISTURE LINGERS IN PROXIMITY TO THE CENTER OF THE WEST COAST TROUGH. THE MEDIUM RANGE MODELS INDICATE THE MID LEVEL HIGH WILL BECOME CENTERED NEAR AROUND NEW MEXICO WHICH WILL BRING SOUTHEAST TO SOUTHERLY FLOW AND LIMITED MOISTURE SPREADING BACK INTO NORTHWEST ARIZONA AS EARLY AS SUNDAY. A SLIGHT CHANCE OF THUNDERSTORMS WAS ADDED ACCORDINGLY. THIS PATTERN WILL LEAD TO WELL BELOW NORMAL TEMPERATURES FRIDAY FOLLOWED BY A GRADUAL CLIMB BACK TO NORMAL READINGS THROUGH THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION...FOR MCCARRAN...WINDS SHOULD FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH THIS EVENING AWAY FROM SHRA/TSRA ACTIVITY OR ANY OUTFLOW BOUNDARIES. MAINLY FEW-SCT CLOUDS AOA 10K-15K FEET. ONCE AGAIN TODAY SHRA/TSRA ARE EXPECTED TO DEVELOP IN AND AROUND THE LAS VEGAS VALLEY AND IN THE APPROACH CORRIDORS MAINLY AFTER 20Z TODAY. THIS ACTIVITY SHOULD DECREASE BETWEEN 03Z AND 05Z WEDNESDAY. STORM MOVEMENT WILL BE NORTHEAST TO EAST AND THUS ACTIVITY MAY MAKE IT INTO THE VALLEY ONCE AGAIN AND POTENTIALLY IMPACT THE AIRPORT COMPLEX ITSELF. LOCALLY LOWER CIGS AND VSBY POSSIBLE IN AND NEAR ANY SHRA/TSRA POTENTIALLY DROPPING TO MVFR OR LOWER. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHRA/TSRA SHOULD MAINLY DEVELOP BETWEEN 18Z AND 21Z TODAY AND DIMINISH BETWEEN 03Z AND 07Z WEDNESDAY WITH THE GREATEST ACTIVITY NORTH OF A LINE FROM KIYK-KLAS-KIGM. ONCE AGAIN GUSTY AND ERRATIC WINDS AND CIGS AND VSBY REDUCED TO MVFR OR LOWER ARE POSSIBLE IN AND NEAR SHRA/TSRA ACTIVITY. OTHERWISE EXPECT WINDS FAVORING TYPICAL DIURNAL DIRECTIONAL TRENDS. GUSTS OF 20-25 KTS IN THE AFTERNOON AND EVENING IN THE OWENS VALLEY AND IN AND NEAR KDAG. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...STACHELSKI LONG TERM...ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:28 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 7, 2:52 AM MST | Flash Flood Watch | VEF | Mohave | 17 hr |
| Jul 7, 3:07 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.